This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I used to take paxil 20mg years ago for 4 years. It made me gain 60 pounds. I weaned myself off of it through psychologists help. I've tried biofeedback. Didn't work. I'm going through major life changes now. Moving to new State, getting married to AF person, looking for new job, finishing school. List is endless and I'm freaking out. Dr. wants to put me on Celexa and I'm TERRIFIED of gaining the weight back. It took me over a year to lose it. Can weight gain be controlled? Scared of other side effects. Terrified of other symptoms. Do I have to be on this med. forever? Fiance is having a hard time with this. I'm trying to teach him about anxietys. I've been diagnosed with GAD. But it seems as if it is getting really really bad. Do side effects disappear after awhile? How can I control weight gain? I already eat like a bird as it is. Cutting my food intake would be eating like a bug. I've already increased exersize. Also does smoking cause anxieties to be worse? I'm at the end of my rope here. I could lose the greatest guy in the world if I turn into what I was before I had taken the paxil. Now Celexa? Same thing? I don't know. Any ideas? Please help. Signed at the end of my rope.
P.S.: I was also thinking about starting a group on AOL chat called Anxiety sufferers. Anyone interested please e-mail me.
Q. I'm on 60grams of Celexa. Can anyone give me their experiences with weight gain? Is it gradual or sudden? I would like to get off of the meds, but am afraid of feeling the way I used to, as Celexa has given me a sense of control. Any suggestions?
I have been on celexa for about 2 mo. and haven't noticed any weight gain. i was taking zoloft previous to celexa and gained about 30lbs. from what my dr. said there is less chance of weight gain with celexa, i sure hope so.i am still working on losing the weight from the zoloft, it isn't easy, just so i don't gain more.
I understand how you feel. I have hot flashes, I Freek OUT! My heart will go so fast I can dang near see it jumping out of my chest. They have me on a beta blocker and celexa for Anxiety. I have been on it for around six months. Still have the hot flashes " and yes they checked my hormones they are fine". I have the Anxiety still. I gained over 50 lbs and my doctors answer for it it is move the doseage up. Yeah like i am going to do that! I am 35. Never had weight problems until the meds. But what am i suppose to do freek out not sleep think i am going to have a heart attack. Or blow up like a blimp. IT IS ALL SO VERY UPSETTING!
I gained about 70 pounds while on Celexa. My doctor never told me that weight gain could be a side effect. Some of my other side effects were dry mouth, sweating and hot flashes. My hormone levels were also tested and they were all fine. I did see my doctor about my weight gain, and his answer was to put me on a medication to control my appetite! Needless to say, that didn't work as I didn't have a problem with my appetite, or what I was eating. I've been doing a lot of online research into this drug, and have learned more in an hour in front of the computer, than in 6 years of going to my doctor. I have just weaned myself off of Celexa (20mg) after being on it for approx. 6 years, and I have to tell you I feel GREAT!! My energy is back and I have started to undo the damage that this drug caused. I never had these problems when I took Prozac years ago. If I ever need to go on meds again, I will strongly consider a natural remedy.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.